Alert archive / South Carolina / Wind Advisories in 2024
Wind Advisory 6, NWS Columbia, SC
NWS Columbia, SC issued this wind advisory at Sep 27, 2024, 2:09 PM EDT for 5 counties in Georgia; 18 counties in South Carolina. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2024, 2:09 PM EDT (18:09 UTC)
- Expired
- Sep 27, 2024, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
All 23 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1276 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 15.8
The text
As transmitted.
935 WWUS72 KCAE 271809 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 209 PM EDT Fri Sep 27 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-280215- /O.NEW.KCAE.WI.Y.0006.240927T1809Z-240928T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of North, Williston, West Columbia, Denmark, Augusta, Lancaster, Edgefield, Lancaster Mill, Bamberg, Elgin, Lugoff, Eutawville, Batesburg-Leesville, North Augusta, Community of Almond Glen, Murphys Estates, Lincolnton, Andrew Jackson State Park, Barnwell, McCormick, Winnsboro, Santee, Waynesboro, Evans, Manning, Summerton, Columbia, Johnston, Cayce, Saluda, Aiken, Holly Hill, Thomson, Camden, Oak Grove, Seven Oaks, Lexington, Bishopville, Van Wyck, Carolina Commons Shopping Center, St. Matthews, Neeses, Clarks Hill, Cheraw, Indian Land, Blackville, Newberry, Winnsboro Mills, Brookdale, Springdale, Ridge Spring, Orangeburg, Pageland, Bowman, Red Bank, Elloree, Martinez, Branchville, Springfield, and Sumter 209 PM EDT Fri Sep 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT SATURDAY... * WHAT...South winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...Until 7 PM EDT Saturday. * IMPACTS...Trees may continue to fall due to saturated soils. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MG
2 follow-up statements
242 WWUS72 KCAE 271830 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 230 PM EDT Fri Sep 27 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-272300- /O.EXT.KCAE.WI.Y.0006.000000T0000Z-240927T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of North, Williston, West Columbia, Denmark, Augusta, Lancaster, Edgefield, Lancaster Mill, Bamberg, Elgin, Lugoff, Eutawville, Batesburg-Leesville, North Augusta, Community of Almond Glen, Murphys Estates, Lincolnton, Andrew Jackson State Park, Barnwell, McCormick, Winnsboro, Santee, Waynesboro, Evans, Manning, Summerton, Columbia, Johnston, Cayce, Saluda, Aiken, Holly Hill, Thomson, Camden, Oak Grove, Seven Oaks, Lexington, Bishopville, Van Wyck, Carolina Commons Shopping Center, St. Matthews, Neeses, Clarks Hill, Cheraw, Indian Land, Blackville, Newberry, Winnsboro Mills, Brookdale, Springdale, Ridge Spring, Orangeburg, Pageland, Bowman, Red Bank, Elloree, Martinez, Branchville, Springfield, and Sumter 230 PM EDT Fri Sep 27 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MG
876 WWUS72 KCAE 272250 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 650 PM EDT Fri Sep 27 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-280000- /O.EXP.KCAE.WI.Y.0006.000000T0000Z-240927T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Columbia, Neeses, Murphys Estates, Cayce, Evans, Lexington, North Augusta, Andrew Jackson State Park, Indian Land, Springfield, Augusta, Winnsboro Mills, Williston, Elloree, Clarks Hill, Pageland, Orangeburg, Santee, Bowman, McCormick, Winnsboro, Camden, Saluda, Eutawville, Branchville, Lincolnton, Thomson, Cheraw, West Columbia, Batesburg-Leesville, Waynesboro, Seven Oaks, Bamberg, Sumter, Brookdale, Newberry, Bishopville, Carolina Commons Shopping Center, Red Bank, North, Edgefield, Elgin, Blackville, Manning, Oak Grove, Springdale, Denmark, Martinez, Summerton, Johnston, Lugoff, Lancaster, Barnwell, Holly Hill, Lancaster Mill, Aiken, St. Matthews, Ridge Spring, Community of Almond Glen, and Van Wyck 650 PM EDT Fri Sep 27 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... Windspeeds continue to diminish this evening. Therefore, the Wind Advisory will be allowed to expire at 7 PM EDT. $$ EC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this wind advisory went out at Sep 27, 12:04 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 27, 12:04 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Columbia SC
1204 PM EDT Fri Sep 27 2024
.SYNOPSIS...
Tropical Storm Helene is moving through the southern
Appalachians. The significant rain and tornado threat has ended
but strong winds will persist into the afternoon. Dry weather
is expected Saturday into early next week along with seasonal to
slightly above normal temperatures.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
Key Messages:
- Tropical Storm Helene moving away from the region.
- Tropical Storm Warning remains effect for the entire CWA.
- Strongest winds have ended but potential for gusty winds of
35-45 mph continue into early afternoon.
Tropical storm Helene is currently moving through northeast TN
into eastern KY. Satellite imagery showing some clearing across
southern GA with stratocumulus field developing across the
Midlands with surface heating. The worst impacts, heavy rain and
flooding, tornado threat, and very strong winds have ended
across the forecast area. However, observations are still
reporting sustained winds 20-30 mph with gusts over 45 mph
across the region and a tropical storm warning remain in effect
into early afternoon. Likely will be able to drop the warning
this afternoon and be replaced with a wind advisory into this
evening.
Strong temperature gradient across the area with lower 80s
already reported across the eastern Midlands to lower 70s in the
upper CSRA and western Midlands. Temperatures may rise a few
more degrees this afternoon but widespread clouds should limit
how much warmer temps can go. Expecting high temps to range from
the mid 80s east to around 80 west.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH SUNDAY/...
Key messages
- A closed upper low over the Ohio River Valley this weekend
with a isolated showers possible north of I-20.
Tonight skies will remain mostly clear to partly cloudy with
winds finally decreasing to 10 mph or less early tonight. Low
temperatures tonight will be in the low to mid 60s.
A closed upper level low pressure system over the Ohio River
Valley crawls eastward toward the Mid Atlantic States this
weekend. The best chance for isolated showers appears to be on
Sunday with the upper low directly to the north of the
Carolinas. Temperatures are expected to be slightly above normal
for the end of September.
The excessive amount of rainfall which continues to fall in
Upstate SC during the passage of TC Helene is expected to
increase river flows to minor to moderate flood stage this
weekend.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Key Messages
- Drier and continued warm conditions expected next week.
A pesky closed upper level low pressure system moves offshore and
begins to open up on Monday and is gradually replaced by above
normal H5 heights. This should result in dry weather and
temperatures 3 to 5 degrees above climatology for early October.
River levels should drop below flood stage by mid week.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
Restrictions coming to an end however winds will remain strong
and gusty through this afternoon.
Tropical storm Helene has moved west of the terminals and is
beginning to move away from the area. Rain is quickly ending
from with a few showers persisting and expect all rain to end by
14z. The main concern through the period will be winds which
currently remain very strong and gusty. As Helene moves away
from the area winds will begin subsiding however expect strong
and gusty winds through much of the afternoon. This evening the
winds will finally subside to 10 knots with gusts to 15 knots
then around midnight to less than 10 knots. With drier air
moving in and sustained winds fog is not expected tonight.
EXTENDED AVIATION OUTLOOK...No significant impacts to aviation
expected through Tuesday.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...Tropical Storm Warning for SCZ016-018-020>022-025>031-035-037-
038-041-115-116-135>137.
GA...Tropical Storm Warning for GAZ040-063>065-077.
&&In the hours before
Local storm report, Sep 27, 9:23 AM EDT, 4 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
923 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM Tropical Cyclone Chesterfield 34.73N 80.09W
09/27/2024 Chesterfield SC Emergency Mngr
Chesterfield County EM reported numerous
trees down in Chesterfield.
&&
gplLocal storm report, Sep 27, 9:24 AM EDT, 4 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
924 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM Tropical Cyclone 1 ENE Cheraw 34.70N 79.88W
09/27/2024 Chesterfield SC Public
Chesterfield County EM reported numerous
trees & powerlines down in Cheraw.
&&
gplLocal storm report, Sep 27, 9:35 AM EDT, 4 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
935 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM Tropical Cyclone 4 SSW Dreher Island SP 34.03N 81.42W
09/27/2024 Lexington SC Public
Public reported numerous trees uprooted with
some on homes in Gilbert, SC.
&&
gplLocal storm report, Sep 27, 9:49 AM EDT, 4 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
949 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 AM Tropical Cyclone 2 SSW Ridgeway 34.28N 80.98W
09/27/2024 Fairfield SC Trained Spotter
Trained spotter reported a large tree
uprooted and on a house south of Ridgeway.
&&
gplLocal storm report, Sep 27, 9:59 AM EDT, 4 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
959 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM Tropical Cyclone 1 NW Martinez 33.53N 82.10W
09/27/2024 Columbia GA Trained Spotter
Storm Spotter reported numerous trees down
on Clark Pointe near River Watch Parkway.
Damage widespread.
&&
awpLocal storm report, Sep 27, 10:11 AM EDT, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1011 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Tropical Cyclone Clearwater 33.50N 81.91W
09/27/2024 Aiken SC Public
Public report of a large tree falling on a
carport along Terrace Rd in North Augusta.
Time estimated.
&&
gplThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 12:11 AM EDT | Flash Flood Warning | CAE | Columbia, Richmond | 4 hr |
| Sep 27, 4:38 AM EDT | Flash Flood Warning | CAE | Burke, Columbia, McDuffie, Richmond | 3 hr |
| Sep 27, 5:27 AM EDT | Flash Flood Warning | CAE | Lincoln | 4 hr |
| Sep 27, 8:55 AM EDT | River Flood Warning | CAE | Richmond | 4 days |
| Sep 26, 8:51 PM EDT | River Flood Warning | CAE | Chesterfield, Marlboro | 5 days |
| Sep 26, 11:13 PM EDT | Tornado Warning | CAE | Aiken, Barnwell | 19 min |
| Sep 27, 1:15 AM EDT | Tornado Warning | CAE | Orangeburg | 30 min |
| Sep 27, 1:38 AM EDT | Tornado Warning | CAE | Calhoun, Orangeburg | 22 min |
| Sep 27, 4:17 AM EDT | Tornado Warning | CAE | Calhoun, Orangeburg | 28 min |
| Sep 27, 4:35 AM EDT | Tornado Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 25 min |
| Sep 27, 4:51 AM EDT | Tornado Warning | CAE | Calhoun, Clarendon, Orangeburg | 24 min |
| Sep 27, 5:14 AM EDT | Tornado Warning | CAE | Clarendon, Sumter | 31 min |
| Sep 27, 5:34 AM EDT | Tornado Warning | CAE | Clarendon, Orangeburg, Sumter | 26 min |
Nearby
Wind Advisories in South Carolina, 2024Wind Advisories in Georgia, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.